2 doctors weighed in:
I've been on methadone for 2 yrs never over 95mg and now at 27mgs, if I stop cold turkey will I have side effects?
2 doctors weighed in

Dr. Einar Ottestad
Pain Management
In brief: Likely
First of all, congrats on the huge decrease in methadone! i would recommend not stopping cold turkey.
Taper as fast as tolerated, perhaps 1 mg per day. If you have cravings, anxiety, rapid heart rate, sweating, salivating, tearing, nausea, diarrhea then slowmdown a bit, maybe every 2 days. If working with an md there are meds to help control symptoms (clonidine, zofran, (ondansetron) baclofen, advil, ambien).

In brief: Likely
First of all, congrats on the huge decrease in methadone! i would recommend not stopping cold turkey.
Taper as fast as tolerated, perhaps 1 mg per day. If you have cravings, anxiety, rapid heart rate, sweating, salivating, tearing, nausea, diarrhea then slowmdown a bit, maybe every 2 days. If working with an md there are meds to help control symptoms (clonidine, zofran, (ondansetron) baclofen, advil, ambien).
Dr. Einar Ottestad
Dr. Einar Ottestad
Thank
Dr. Kenneth Cheng
Family Medicine
In brief: Possibly
One should not stop Methadone "cold turkey.
" better to consult with your doctor on the best method for you, based on your current medical situation and health history. Express your goal and be receptive to the answer.

In brief: Possibly
One should not stop Methadone "cold turkey.
" better to consult with your doctor on the best method for you, based on your current medical situation and health history. Express your goal and be receptive to the answer.
Dr. Kenneth Cheng
Dr. Kenneth Cheng
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
48 years in practice
55M people helped
Continue
108,000 doctors available
Read more answers from doctors